Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 89, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 23, 2019, 1:03 AM CDT for Haskell County, Sequoyah County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2019, 1:03 AM CDT (06:03 UTC)
- Expired
- Aug 23, 2019, 5:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Haskell County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
300
WGUS54 KTSA 230603
FFWTSA
OKC061-135-231000-
/O.NEW.KTSA.FF.W.0089.190823T0603Z-190823T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
103 AM CDT Fri Aug 23 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northeastern Haskell County in southeastern Oklahoma...
Western Sequoyah County in east central Oklahoma...
* Until 500 AM CDT.
* At 102 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to three inches of rain
have fallen. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Sallisaw... Vian...
Marble City... Tamaha...
Brushy Lake State Park... Brushy...
Mc Key...
Additional rainfall amounts of one to two inches are possible in the
warned area.
This includes Interstate 40 in Oklahoma between mile markers 293 and
309.
LAT...LON 3532 9488 3533 9517 3535 9514 3538 9513
3537 9512 3541 9508 3543 9508 3564 9490
3564 9456
$$1 follow-up statement
298
WGUS74 KTSA 230825
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
325 AM CDT Fri Aug 23 2019
OKC061-135-231000-
/O.CON.KTSA.FF.W.0089.000000T0000Z-190823T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haskell OK-Sequoyah OK-
325 AM CDT Fri Aug 23 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHEASTERN HASKELL AND WESTERN SEQUOYAH COUNTIES...
At 324 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. One to three inches of rain have
fallen. Flash flooding is either ongoing or expected to begin
shortly.
Some locations that may experience flooding include...
Sallisaw... Vian...
Marble City... Tamaha...
Brushy Lake State Park... Brushy...
Mc Key...
Additional rainfall amounts of around one inch are possible in the
warned area.
This includes Interstate 40 in Oklahoma between mile markers 293 and
309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3532 9488 3533 9517 3535 9514 3538 9513
3537 9512 3541 9508 3543 9508 3564 9490
3564 9456
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 11:43 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 22, 11:43 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1143 PM CDT Thu Aug 22 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Stronger 925-850 MB moisture transport has begun to develop along
the I-40 corridor with additional thunderstorm development across
central Oklahoma extending east into west-central Arkansas. Expect
thunderstorm activity to continue through the overnight hours before
slowly weakening by mid morning Friday. LIFR conditions likely in
the stronger storms, otherwise ceilings should slowly begin to
rise during the day Friday with MVFR conditions Friday afternoon.
&&
.PREV DISCUSSION... /Issued 941 PM CDT Thu Aug 22 2019/
..UPDATE...
DISCUSSION...
West-central Arkansas and portions of southeast Oklahoma have
been added to the flash flood watch for tonight given the precipitation
that has already occurred. We will likely see additional thunderstorm
development across aforementioned area with the potential for flash
flooding. Axis of higher PWATs (around 2.1 inches) remain along
and just north of I-40 corridor. Still some uncertainty regarding
exactly how storms will evolve overnight. 00Z NAM modestly increases
low level jet tonight with the potential for training storms into
Friday morning. Several of CAM solutions also support the potential
for heavy rainfall along and north of I-40. Update has been sent.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT Friday for OKZ054>072-074.
AR...Flash Flood Watch until 7 AM CDT Friday for ARZ001-002-010-011-
019-020-029.
&&
AVIATION.....12Hazardous weather outlook, Aug 22, 5:00 PM CDT, 8 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 PM CDT Thu Aug 22 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 PM CDT Thu Aug 22 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Remainder of this Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This evening. HEAVY RAIN. RISK...Elevated. AREA...Mainly Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms have started to develop this afternoon along an outflow boundary which was located near Interstate 40...extending northeast into portions of northwest Arkansas. Damaging winds and very heavy rainfall will be possible in the strongest storms through the evening hours. More widespread showers and storms are expected overnight, especially near and north of the outflow boundary. While a limited severe weather threat will continue, the greatest threat overnight will be heavy rainfall, which may result in some localized flash flooding, especially across parts of northeast Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY and SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY and WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The weather pattern will remain unsettled for the next several days, with rain chances in the forecast through the first part of next week. The clouds and rain will keep temperatures below seasonal normals through at least Sunday, providing a welcome break from the heat. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 22, 8:32 PM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
832 PM CDT Thu Aug 22 2019
ARZ019-020-029-230200-
Sebastian AR-Franklin AR-Crawford AR-
832 PM CDT Thu Aug 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...SOUTHEASTERN
CRAWFORD AND SEBASTIAN COUNTIES UNTIL 900 PM CDT...
At 831 PM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Branch to near Mansfield. Movement
was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Ozark... Charleston...
Greenwood... Lavaca...
Mulberry... Mansfield...
Altus... Hartford...
Huntington... Branch...
Midland... Denning...
Wiederkehr Village... Excelsior...
Bloomer... Washburn...
Burnville... Fort Chaffee...
Patterson... Caulksville...
This includes Interstate 40 in Arkansas between mile markers 23 and
28, and between mile markers 30 and 42.
LAT...LON 3537 9372 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3495 9429 3499 9445 3505 9444
3554 9405 3551 9370
TIME...MOT...LOC 0131Z 287DEG 25KT 3534 9394 3505 9422Special weather statement, Aug 22, 9:03 PM CDT, 4 hours before
Special Weather Statement National Weather Service Tulsa OK 903 PM CDT Thu Aug 22 2019 OKZ054-059-060-064-066-067-070-230245- Tulsa OK-Muskogee OK-Okmulgee OK-Osage OK-Pawnee OK-Creek OK- Wagoner OK- 903 PM CDT Thu Aug 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHERN CREEK...SOUTHWESTERN WAGONER...NORTHWESTERN MUSKOGEE...SOUTHEASTERN PAWNEE...NORTHERN OKMULGEE AND TULSA COUNTIES UNTIL 945 PM CDT... At 903 PM CDT, strong thunderstorms were located along a line extending from 5 miles southwest of Mannford to 2 miles northwest of Preston. Movement was northeast at 35 mph. Winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Tulsa... Broken Arrow... Sand Springs... Bixby... Sapulpa... Jenks... Glenpool... Coweta... Mannford... Haskell... Kiefer... Beggs... Sperry... Mounds... Kellyville... Oilton... Porter... Westport... Jenks Riverside Airport... Stonebluff... This includes Interstate 44 between mile markers 197 and 231. LAT...LON 3641 9614 3589 9548 3570 9603 3610 9660 TIME...MOT...LOC 0203Z 236DEG 31KT 3608 9643 3575 9601
Special weather statement, Aug 22, 9:35 PM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
935 PM CDT Thu Aug 22 2019
OKZ054-055-060>062-067-230315-
Tulsa OK-Osage OK-Rogers OK-Washington OK-Mayes OK-Wagoner OK-
935 PM CDT Thu Aug 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...EAST CENTRAL OSAGE...
SOUTHWESTERN MAYES...SOUTHERN WASHINGTON...NORTHWESTERN WAGONER AND
NORTHEASTERN TULSA COUNTIES UNTIL 1015 PM CDT...
At 935 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northeast of Walnut Creek State Park to 2
miles northeast of Tulsa to 3 miles west of Coweta. Movement was
northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Claremore... Owasso...
Coweta... Skiatook...
Catoosa... Collinsville...
Verdigris... Inola...
Sperry... Oologah...
Ramona... Avant...
Vera... Turley...
Tulsa International Airport... Taiwah...
Tiawah... Oneta...
This includes Interstate 44 between mile markers 227 and 256.
LAT...LON 3659 9600 3644 9554 3614 9534 3596 9570
3612 9591 3633 9621
TIME...MOT...LOC 0235Z 226DEG 30KT 3629 9620 3615 9589 3596 9572Special weather statement, Aug 22, 9:41 PM CDT, 3 hours 22 minutes before
Special Weather Statement National Weather Service Tulsa OK 941 PM CDT Thu Aug 22 2019 ARZ019-029-OKZ069-072-230315- Sebastian AR-Crawford AR-Adair OK-Sequoyah OK- 941 PM CDT Thu Aug 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...NORTHWESTERN SEBASTIAN...NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 1015 PM CDT... At 939 PM CDT, a strong thunderstorm was located 3 miles southwest of Short, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Fort Smith... Van Buren... Cedarville... Natural Dam... Muldrow... Roland... Figure Five... Short... Shibley... Uniontown... Dora... Furry... This includes the following highways, Interstate 40 in Arkansas between mile markers 0 and 8. Interstate 40 in Oklahoma between mile markers 323 and 328. Interstate 540 between mile markers 1 and 6. LAT...LON 3542 9467 3565 9463 3569 9426 3538 9430 TIME...MOT...LOC 0239Z 269DEG 23KT 3554 9454
Special weather statement, Aug 22, 10:15 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1015 PM CDT Thu Aug 22 2019
OKZ054>057-060>063-067-068-230400-
Tulsa OK-Craig OK-Osage OK-Cherokee OK-Rogers OK-Delaware OK-
Nowata OK-Washington OK-Mayes OK-Wagoner OK-
1015 PM CDT Thu Aug 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...ROGERS...
SOUTHWESTERN DELAWARE...EAST CENTRAL OSAGE...MAYES...WASHINGTON...
NOWATA...NORTHEASTERN WAGONER...NORTHWESTERN CHEROKEE AND
NORTHEASTERN TULSA COUNTIES UNTIL 1100 PM CDT...
At 1015 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Ochelata to 4 miles northeast of
Claremore to 7 miles southeast of Inola. Movement was northeast at 40
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Claremore...
Vinita... Nowata...
Pryor... Owasso...
Pryor Creek... Skiatook...
Catoosa... Collinsville...
Verdigris... Dewey...
Chouteau... Chelsea...
Inola... Locust Grove...
Salina... Oologah...
Adair... Ramona...
This includes Interstate 44 between mile markers 237 and 284.
LAT...LON 3695 9578 3666 9514 3613 9491 3597 9557
3628 9585 3661 9620
TIME...MOT...LOC 0315Z 240DEG 37KT 3666 9601 3637 9558 3605 9545Special weather statement, Aug 23, 12:59 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1259 AM CDT Fri Aug 23 2019
OKZ072-074-230645-
Haskell OK-Sequoyah OK-
1259 AM CDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL AND CENTRAL
SEQUOYAH COUNTIES UNTIL 145 AM CDT...
At 1258 AM CDT, strong thunderstorms were located along a line
extending from 5 miles east of Vian to 5 miles northeast of Stigler.
Movement was east at 20 mph.
Winds of 40 to 50 mph will be possible with these storms.
Locations in or near the path include...
Sallisaw... Muldrow...
Gans... Tamaha...
Short... Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 299 and
317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3532 9468 3535 9473 3536 9476 3533 9479
3532 9481 3528 9482 3529 9509 3550 9490
3558 9446
TIME...MOT...LOC 0558Z 259DEG 19KT 3549 9488 3532 9506The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:58 PM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| Aug 22, 8:03 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 27 min |
| Aug 22, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 35 min |
| Aug 22, 8:29 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 35 min |
| Aug 22, 9:03 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Aug 22, 9:35 PM CDT | Special Weather Statement | TSA | Rogers | 40 min |
| Aug 22, 10:13 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 3 hr |
| Aug 22, 10:15 PM CDT | Special Weather Statement | TSA | Mayes, Nowata, Rogers, Washington | 45 min |
| Aug 22, 10:55 PM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 4 hr |
| Aug 23, 12:25 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 3 hr |
| Aug 23, 12:59 AM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Aug 23, 2:17 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 3 hr |
| Aug 23, 2:30 AM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 7 hr |
| Aug 23, 3:48 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okmulgee and 2 more | 6 hr |
| Aug 23, 5:04 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 116 min |
| Aug 23, 6:03 AM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Tulsa | 117 min |
| Aug 23, 8:40 AM CDT | River Flood Warning | TSA | Creek | 18 hr |
| Aug 23, 8:50 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, Pittsburg | 115 min |
| Aug 23, 9:34 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Creek, Haskell, McIntosh, Muskogee and 4 more | 12 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.